• Previous Article
    Characterization of noncorrelated pattern sequences and correlation dimensions
  • DCDS Home
  • This Issue
  • Next Article
    Relationship between Li-Yorke chaos and positive topological sequence entropy in nonautonomous dynamical systems
October  2018, 38(10): 5105-5118. doi: 10.3934/dcds.2018224

Lyapunov exponents of cocycles over non-uniformly hyperbolic systems

Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, USA

Received  December 2017 Published  July 2018

Fund Project: The first author was supported in part by Simons Foundation grant 426243, the second author was supported in part by NSF grant DMS-1301693

We consider linear cocycles over non-uniformly hyperbolic dynamical systems. The base system is a diffeomorphism $f$ of a compact manifold $X$ preserving a hyperbolic ergodic probability measure $μ$. The cocycle $\mathcal{A}$ over $f$ is Hölder continuous and takes values in $GL(d, \mathbb{R})$ or, more generally, in the group of invertible bounded linear operators on a Banach space. For a $GL(d, \mathbb{R})$-valued cocycle $\mathcal{A}$ we prove that the Lyapunov exponents of $\mathcal{A}$ with respect to $μ$ can be approximated by the Lyapunov exponents of $\mathcal{A}$ with respect to measures on hyperbolic periodic orbits of $f$. In the infinite-dimensional setting one can define the upper and lower Lyapunov exponents of $\mathcal{A}$ with respect to $μ$, but they cannot always be approximated by the exponents of $\mathcal{A}$ on periodic orbits. We prove that they can be approximated in terms of the norms of the return values of $\mathcal{A}$ on hyperbolic periodic orbits of $f$.

Citation: Boris Kalinin, Victoria Sadovskaya. Lyapunov exponents of cocycles over non-uniformly hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5105-5118. doi: 10.3934/dcds.2018224
References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353–6368, arXiv: 1612.04159. doi: 10.3934/dcds.2017275. Google Scholar

[2]

L. Barreira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics Of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and Its Applications 115 Cambridge University Press, 2007. doi: 10.1017/CBO9781107326026. Google Scholar

[3]

S. Gouëzel and A. Karlsson, Subadditive and multiplicative ergodic theorems, Preprint.Google Scholar

[4]

G. Grabarnik and M. Guysinsky, Livšic theorem for Banach rings, Discrete and Continuous Dynamical Systems, 37 (2017), 4379-4390. doi: 10.3934/dcds.2017187. Google Scholar

[5]

B. Kalinin, Livšic theorem for matrix cocycles, Annals of Math., 173 (2011), 1025-1042. doi: 10.4007/annals.2011.173.2.11. Google Scholar

[6]

B. Kalinin and V. Sadovskaya, Cocycles with one exponent over partially hyperbolic systems, Geometriae Dedicata, 167 (2013), 167-188. doi: 10.1007/s10711-012-9808-z. Google Scholar

[7]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles, Ergodic Theory and Dynamical Systems, 2017, arXiv: 1608.05757 doi: 10.1017/etds.2017.43. Google Scholar

[8]

A. Karlsson and G. Margulis, A multiplicative ergodic theorem and nonpositively curved spaces, Communications in Mathematical Physics, 208 (1999), 107-123. doi: 10.1007/s002200050750. Google Scholar

[9]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms, Publ. Math. IHES, 51 (1980), 137-173. Google Scholar

[10]

V. Oseledets, A multiplicative ergodic theorem. Liapunov characteristic numbers for dynamical systems, Trans. Mosc. Math. Soc., 19 (1968), 179-210. Google Scholar

[11]

Ya. Pesin, Families of invariant manifolds corresponding to nonzero characteristic exponents, Math. USSR-Izv., 40 (1976), 1261-1305. Google Scholar

[12]

Ya. Pesin, Characteristic Ljapunov exponents and smooth ergodic theory, Russ. Math. Surv., 32 (1977), 55-112,187. Google Scholar

[13]

M. Pollicott, Lectures on Ergodic Theory and Pesin Theory on Compact Manifolds, Cambridge University Press, 1993. doi: 10.1017/CBO9780511752537. Google Scholar

[14]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282. doi: 10.1090/S0002-9947-10-04947-0. Google Scholar

show all references

References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353–6368, arXiv: 1612.04159. doi: 10.3934/dcds.2017275. Google Scholar

[2]

L. Barreira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics Of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and Its Applications 115 Cambridge University Press, 2007. doi: 10.1017/CBO9781107326026. Google Scholar

[3]

S. Gouëzel and A. Karlsson, Subadditive and multiplicative ergodic theorems, Preprint.Google Scholar

[4]

G. Grabarnik and M. Guysinsky, Livšic theorem for Banach rings, Discrete and Continuous Dynamical Systems, 37 (2017), 4379-4390. doi: 10.3934/dcds.2017187. Google Scholar

[5]

B. Kalinin, Livšic theorem for matrix cocycles, Annals of Math., 173 (2011), 1025-1042. doi: 10.4007/annals.2011.173.2.11. Google Scholar

[6]

B. Kalinin and V. Sadovskaya, Cocycles with one exponent over partially hyperbolic systems, Geometriae Dedicata, 167 (2013), 167-188. doi: 10.1007/s10711-012-9808-z. Google Scholar

[7]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles, Ergodic Theory and Dynamical Systems, 2017, arXiv: 1608.05757 doi: 10.1017/etds.2017.43. Google Scholar

[8]

A. Karlsson and G. Margulis, A multiplicative ergodic theorem and nonpositively curved spaces, Communications in Mathematical Physics, 208 (1999), 107-123. doi: 10.1007/s002200050750. Google Scholar

[9]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms, Publ. Math. IHES, 51 (1980), 137-173. Google Scholar

[10]

V. Oseledets, A multiplicative ergodic theorem. Liapunov characteristic numbers for dynamical systems, Trans. Mosc. Math. Soc., 19 (1968), 179-210. Google Scholar

[11]

Ya. Pesin, Families of invariant manifolds corresponding to nonzero characteristic exponents, Math. USSR-Izv., 40 (1976), 1261-1305. Google Scholar

[12]

Ya. Pesin, Characteristic Ljapunov exponents and smooth ergodic theory, Russ. Math. Surv., 32 (1977), 55-112,187. Google Scholar

[13]

M. Pollicott, Lectures on Ergodic Theory and Pesin Theory on Compact Manifolds, Cambridge University Press, 1993. doi: 10.1017/CBO9780511752537. Google Scholar

[14]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282. doi: 10.1090/S0002-9947-10-04947-0. Google Scholar

[1]

Ilie Ugarcovici. On hyperbolic measures and periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 505-512. doi: 10.3934/dcds.2006.16.505

[2]

F. Rodriguez Hertz, M. A. Rodriguez Hertz, A. Tahzibi and R. Ures. A criterion for ergodicity for non-uniformly hyperbolic diffeomorphisms. Electronic Research Announcements, 2007, 14: 74-81. doi: 10.3934/era.2007.14.74

[3]

Marzie Zaj, Abbas Fakhari, Fatemeh Helen Ghane, Azam Ehsani. Physical measures for certain class of non-uniformly hyperbolic endomorphisms on the solid torus. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1777-1807. doi: 10.3934/dcds.2018073

[4]

Yongluo Cao, Stefano Luzzatto, Isabel Rios. Some non-hyperbolic systems with strictly non-zero Lyapunov exponents for all invariant measures: Horseshoes with internal tangencies. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 61-71. doi: 10.3934/dcds.2006.15.61

[5]

Nicolai T. A. Haydn, Kasia Wasilewska. Limiting distribution and error terms for the number of visits to balls in non-uniformly hyperbolic dynamical systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2585-2611. doi: 10.3934/dcds.2016.36.2585

[6]

Carlos Matheus, Jacob Palis. An estimate on the Hausdorff dimension of stable sets of non-uniformly hyperbolic horseshoes. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 431-448. doi: 10.3934/dcds.2018020

[7]

Snir Ben Ovadia. Symbolic dynamics for non-uniformly hyperbolic diffeomorphisms of compact smooth manifolds. Journal of Modern Dynamics, 2018, 13: 43-113. doi: 10.3934/jmd.2018013

[8]

Mark Pollicott. Local Hölder regularity of densities and Livsic theorems for non-uniformly hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2005, 13 (5) : 1247-1256. doi: 10.3934/dcds.2005.13.1247

[9]

Mauricio Poletti. Stably positive Lyapunov exponents for symplectic linear cocycles over partially hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5163-5188. doi: 10.3934/dcds.2018228

[10]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[11]

Lucas Backes. On the periodic approximation of Lyapunov exponents for semi-invertible cocycles. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6353-6368. doi: 10.3934/dcds.2017275

[12]

Yuan-Ling Ye. Non-uniformly expanding dynamical systems: Multi-dimension. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2511-2553. doi: 10.3934/dcds.2019106

[13]

Boris Kalinin, Victoria Sadovskaya. Linear cocycles over hyperbolic systems and criteria of conformality. Journal of Modern Dynamics, 2010, 4 (3) : 419-441. doi: 10.3934/jmd.2010.4.419

[14]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

[15]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[16]

Francois Ledrappier and Omri Sarig. Invariant measures for the horocycle flow on periodic hyperbolic surfaces. Electronic Research Announcements, 2005, 11: 89-94.

[17]

Carlos Arnoldo Morales. A note on periodic orbits for singular-hyperbolic flows. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 615-619. doi: 10.3934/dcds.2004.11.615

[18]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[19]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[20]

Victoria Sadovskaya. Fiber bunching and cohomology for Banach cocycles over hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4959-4972. doi: 10.3934/dcds.2017213

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (85)
  • HTML views (56)
  • Cited by (0)

Other articles
by authors

[Back to Top]